Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 350, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 15, 2009, 6:14 AM CDT for Bowie County, Texas; Little River County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2009, 6:14 AM CDT (11:14 UTC)
- Expired
- Oct 15, 2009, 7:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 5:40 AM CDT, 34 minutes earlier.
Area forecast discussion, Oct 15, 5:40 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 AM CDT THU OCT 15 2009
.DISCUSSION...
ANOTHER DAY AND NIGHT OF SHOWERS AND THUNDERSTORMS EXPECTED FOR
THE FOUR STATE REGION THEN A BREAK UNTIL NEAR MID WEEK. EARLY THIS
MORNING A SURFACE LOW WAS INDICATED OVER PARTS OF NORTH TEXAS NEAR
THE FORT WORTH AREA WITH A FRONTAL SYSTEM REACHING NORTHEAST INTO
ANOTHER SMALL LOW OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.
THE FRONTAL BOUNDARY THEN CONTINUED EAST WINDING ACROSS NORTHEAST
LOUISIANA AND THROUGH CENTRAL MISSISSIPPI. SHOWERS AND STRONG TO
SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE SURFACE BOUNDARY
OVER OKLAHOMA AND THE IMMEDIATE ADJACENT SECTIONS OF SOUTHWEST
ARKANSAS AND EXTREME NORTHEAST TEXAS. DURING THE DAY TODAY THE
SURFACE LOW WILL SHIFT TO THE EAST WITH THE COLD FRONT MOVING
SOUTH AND EAST ACROSS THE NORTHERN SECTIONS OF THE FOUR STATE REGION
TAKING THE SHOWERS AND THUNDERSTORMS SOUTH AND EAST INTO THE
CENTRAL AND SOUTHEAST AREAS BY THIS AFTERNOON. HAVE ISSUED A FLASH
FLOOD WATCH FOR MUCH OF SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND PARTS OF NORTHEAST TEXAS...GENERALLY EAST OF A
HOPE TO TEXARKANA ARKANSAS...AND NEW BOSTON...AVINGER...
BECKVILLE...NACOGDOCHES...AND LUFKIN TEXAS. BY LATE THIS AFTERNOON
AND INTO THE EARLY EVENING THE FRONT WILL BE MOVING SOUTHEAST TO JUST
SOUTH OF THE COUNTY WARNING AREA WITH THE RAIN AND SHOWERS
TAPERING OFF. SURFACE HIGH PRESSURE WILL MOVE INTO THE FOUR STATE REGION
SUPPLYING COOLER TEMPERATURES AND DRIER AIR. REINFORCING COLD AIR
AND DRIER AIR WILL ARRIVE DURING THE WEEKEND AS THE UPPER PATTERN
AMPLIFIES WITH A LONGWAVE TROUGH OVER THE EASTERN U.S. AND A RIDGE
OVER THE WEST. SOME OF THE COLDER AIR THIS SEASON ARRIVES WITH THE NEXT
HIGH PRESSURE THAT SETTLES OVER THE AREA. THE NEXT UPPER STORM SYSTEM
STARTS ACROSS THE WESTERN STATES ON MONDAY AND REACHES THE
WESTERN PARTS OF THE FOUR STATE REGION ON TUESDAY WITH BEST RAIN
CHANCES NEAR MID WEEK WITH OUR NEXT FRONT. /05/
&&
.AVIATION...
SURFACE OBSERVATIONS THIS MORNING CONTINUE TO INDICATE THAT MUCH OF
THE FOUR STATE REGION IS ON THE SOUTH SIDE OF A STATIONARY FRONT
STRETCHED ACROSS THE NORTHERN FRINGES OF THE FORECAST AREA. A COLD
FRONT IS EXPECTED TO APPROACH AND MOVE THROUGH THE REGION THIS
MORNING THROUGH THE DAYTIME HOURS. SHOWERS WITH A FEW THUNDERSTORMS
HAVE ALREADY DEVELOPED THIS MORNING OVER THE EXTREME FRINGES OF THE
AREA...WHICH SHOULD AFFECT TXK THROUGH THE REMAINDER OF THE EARLY
MORNING HOURS. THIS ACTIVITY WILL GRADUALLY SPREAD SOUTH AND EAST
THROUGH THE MORNING. IT IS EXPECTED TO REACH THE INTERSTATE 20
CORRIDOR BY MID MORNING...AND THE SOUTHEASTERN TEXAS LOCATIONS BY
AROUND LUNCHTIME. THE FRONT ITSELF SHOULD MOVE SOUTHEAST OUT OF THE
FOUR STATE REGION THIS EVENING. THERE MAY BE A BIT OF LINGERING
DRIZZLE TO LIGHT RAIN BEHIND THE FRONT DURING THE OVERNIGHT HOURS
TONIGHT. OTHERWISE EXPECT PRIMARILY MVFR TO IFR CIGS AND VSBYS TO
CONTINUE THROUGH MUCH OF THE FORECAST PERIOD. CIGS SHOULD REMAIN
AROUND 500 FT OR LESS FOR MOST SITES DURING THE EARLY MORNING
HOURS. THEY MAY IMPROVE SLIGHTLY AFTER SUNRISE...BUT SHOULD STILL
REMAIN AT 2 KFT OR LESS. CONDITIONS WILL BEGIN IMPROVING BACK TO
VFR FLIGHT CATEGORIES FROM NORTHWEST TO SOUTHEAST BEGINNING THIS
EVENING. WINDS TODAY WILL BE OUT OF THE S TO SE DURING THE DAY AHEAD
OF THE FRONT WITH SPEEDS AROUND 8-12 KTS. BEHIND THE FRONT EXPECT
WINDS TO BE FROM THE NORTH TO NORTHWEST AROUND 8-12 KTS WITH GUSTS
OCCASIONALLY AS HIGH AS 20 KTS. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 54 69 50 68 / 70 40 0 0 0
MLU 81 53 65 48 65 / 70 50 0 0 0
DEQ 69 48 66 43 63 / 60 10 0 0 0
TXK 72 49 67 49 65 / 70 30 0 0 0
ELD 73 50 65 46 63 / 70 40 0 0 0
TYR 80 54 73 53 70 / 70 30 0 0 0
GGG 81 54 72 50 69 / 70 30 0 0 0
LFK 85 58 74 51 71 / 70 40 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARZ060-061-070>073.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ097-112-126-138-151>153-165>167.
&&
06/22Hazardous weather outlook, Oct 14, 12:05 PM CDT, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CDT WED OCT 14 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1205 PM CDT WED OCT 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE REGION THIS AFTERNOON...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA. A WARM FRONT EXTENDING FROM NEAR TYLER TEXAS...INTO NORTHCENTRAL LOUISIANA...WILL MOVE SLOWLY NORTH THIS AFTERNOON...WITH AMPLE LOW LEVEL MOISTURE...HEATING...AND THIS SURFACE BOUNDARY GENERATING ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH MAY PRODUCE MINOR FLOODING OF LOW LYING...POOR DRAINAGE AREAS...ESPECIALLY SOUTH OF A NATCHITOCHES...TO WINNFIELD AND JENA LOUISIANA LINE. SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS LATE TONIGHT...AHEAD OF A STRONG COLD FRONT THAT WILL APPROACH THE REGION FROM THE NORTHWEST. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT...WITH MARGINALLY SEVERE HAIL AND GUSTY WINDS THE PRIMARY THREATS. BRIEF HEAVY RAINFALL MAY ALSO ACCOMPANY THESE SHOWERS AND THUNDERSTORMS LATE TONIGHT...WHICH COULD LEAD TO MINOR FLOODING OVER ALREADY SATURATED GROUNDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE COLD FRONT WILL ENTER THE REGION FROM THE NORTHWEST THURSDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS AGAIN TRAVERSING EAST SOUTHEAST ACROSS EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA AHEAD OF THE FRONT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY...WITH STRONG WINDS AND SMALL HAIL THE MAIN THREATS. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE AS WELL...WHICH COULD PRODUCE ADDITIONAL FLOODING OVER ALREADY SATURATED GROUNDS. GIVEN THE EXTENSIVE FLOODING SEEN OVER MUCH OF THE AREA TUESDAY...STAY TUNED FOR FURTHER STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT CONCERNING THIS SYSTEM. AFTERWORDS...MUCH COOLER AND DRIER AIR WILL SPILL SOUTHWARD BEHIND THE FRONT...WITH DRY CONDITIONS PERSISTING THIS WEEKEND THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTER NETWORKS...AND HAM RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON OVER THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. 15
In the hours before
Local storm report, Oct 15, 4:41 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 AM CDT THU OCT 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM LIGHTNING VALLIANT 34.00N 95.09W
10/15/2009 MCCURTAIN OK LAW ENFORCEMENT
LIGHTNING HIT BARN AND STARTED A FIRE.
&&
ASTEVENSLocal storm report, Oct 15, 4:44 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 AM CDT THU OCT 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM FUNNEL CLOUD 10 S IDABEL 33.76N 94.82W
10/15/2009 MCCURTAIN OK AMATEUR RADIO
MOVING SOUTHEAST.
&&
ASTEVENSSpecial weather statement, Oct 15, 4:52 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 AM CDT THU OCT 15 2009
ARZ060-061-151030-
HEMPSTEAD-NEVADA-
452 AM CDT THU OCT 15 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 530 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NEVADA AND HEMPSTEAD...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...EMMET...PERRYTOWN AND PRESCOTT...
AT 451 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF BLEVINS...OR 8 MILES EAST OF
NASHVILLE...MOVING SOUTHEAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 8:46 PM CDT | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 63 hr |
| Oct 15, 3:29 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 46 min |
| Oct 15, 3:43 AM CDT | Tornado Warning | SHV | Red River | 47 min |
| Oct 15, 4:29 AM CDT | Tornado Warning | SHV | Bowie, Red River | 46 min |
| Oct 15, 5:55 AM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Cass, Harrison, Marion, Nacogdoches and 4 more | 10 hr |
| Oct 15, 7:59 AM CDT | Severe Thunderstorm Warning | SHV | Union | 46 min |
| Oct 15, 8:18 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union, Webster | 57 min |
| Oct 15, 8:51 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 39 min |
| Oct 15, 10:33 AM CDT | Flash Flood Warning | SHV | Jackson, Lincoln, Ouachita, Union | 3 hr |
| Oct 15, 5:08 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 37 min |
| Oct 15, 5:31 AM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 44 min |
| Oct 15, 6:41 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 64 min |
| Oct 15, 7:11 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller, Nevada | 64 min |
| Oct 15, 7:20 AM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada, Union | 3 hr |
| Oct 15, 7:41 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.